Same problem 9 months after Juvederm under my eyes

  • debhon
  • new york
  • 5 years ago

I have the same problem. It has been 9 months and i still have the ridges under my eyes. Please contact me if you get an answer.

View 2 doctor answers to Juvederm - Will Side Effects Cause Permanent Damage to my Eyes?

Comments (26)

Sort by

Allergen does not recommend Juvederm for eye area. Juvederm should never be placed under eyes. I had a bad experience with it. I got expensive fat transfer to cover the discoloration and skin damage caused by vitrase about year and a half ago. I got nothing but compliments. As the fat slowly re-absorbs, I'm getting my normal eyes back. With a good eye cream and slight cover up, I'm okay. After what I've been through, I don't care if my eyes aren't youthful looking anymore. I look natural and not like a monster anymore. Fillers are overrated. Aging is much more than fat loss....facial bones and muscles are involved too.
  • Reply
I have the same problem too for 5 months now, dark circles worse! Bumby, lumpy, swelling, hot
  • Reply
Yes. I still have the same problem! :( It really bad in the morning. Not sure what to do.
  • Reply
I just had juevdeerm under the eyes for minor wrinkles . I am experiencing the same things that you all are describing ! It will be 2 weeks on Friday . I am freaking out ! I do not know what to do now ! This is horrible ! If anyone has any other advice I would greatly appreciate it ! Thanks so sorry for everyone else's bad experiences ! :(
  • Reply
The problem is not juvederm tho, not the product itself. The problem is that any tom dick or harry with MD after his name, who graduated at the bottom of his class by the skin of his teeth, can take a needle and inject anything he wants with no idea of facial aesthetics. That is the problem, along with Allergan not forcing drs to take classes and get certified in the art of injecting their fillers. It IS an art as well as medicine, and should be treated as both.
  • Reply
I think this needs to go public. Women need to know before they endure what we all have experienced and the pharma cos. need to be exposed for what they are doing that puts our lives at risk. If we all reach out to media and continue to take this to the public beyond this site, we can get some traction and attention. If we collectively organize and come forward as a group, we can put a stop to this continuing horror show. Anyone up for this????
  • Reply
Additionally, I am a facial artist with medical traning, so I inject myself now. I know RealSelf does not condone that, but hey, this is MY face and I don't want to let someone ruin it just bc he says he is a doctor.
  • Reply
yes!
  • Reply
hi debhon in italy there is a new tecnique called intralesional laser, to remove fillers (i am also willing to do it, 9 months and the hyaluronic filler is still there, hyaluronidase did not work!) this tecnique seems to work but don't know on the eye area.

gloria
  • Reply
Has anyone tried a surgical excision or bleph? I have given up on undereye injections. I think after a time, filler gets absorbed in your own tissue and vitrase does nothing but add more trauma. I am seriously considering a bleph or surgical pinch or something to address the bags left by Juvaderm (4 years later!) and i was wondering if anyone has done this?
  • Reply
I'll think you'll find that there's an eyelid doc in Tampa called Dr Scheiner. Just found him on Youtube.
If that is what Wonky-eyed-Juvederm-Patient is talking about. He does laser on eye bags and festoons. often in combo with eyelid surgery if needed
  • Reply
Please, can you tell me the name of the Doctor in Tampa? Did you go to him to get treated? I'm desperate:(
  • Reply
Interesting how they use steroid shots to treat festoons that fill with water. My bags are lower lid only, not onto the cheek like a festoon is.
Now there is that MD in Tampa doing great things with fractional ablative laser for festoons, sometimes at the same time as lower/upper blepharoplasty. By forcing new skin to grow from laser, the festoon goes away. Fluid bags gone!
It seems that many of us have dreaded fluctuations with long term juvederm problems. Immediately before & during period is the worst. I can feel the filler swell then you can see it. I've been told mine is located in the fat compartment! Just great....Takes years to go away there. Left me with a puffy eye look, thin skin from dissolving attempts, sagging and intermittent water bags where juvederm still is.
Avoid juvederm around eyes. Restylane never caused stuff like this. Now I am deformed for life!
  • Reply
Thanks for your advice, I'm so pleased to hear you have seen improvement. I know my eyes will never be the same again, but it has to not stay as bad as this. I'm depressed but remain positive.
My doctor is the best oculiplastic guy in the country and he thinks steroid shots might help but doesn't want to risk it. Therefore I am forced to save up and fly to the US for help.
I hope things continue to go well for you :)
  • Reply
Wonky-eyes, I had the same experience as you.

I had mild cortisone shots under my eyes about 3 months ago and I found it helpful in improving the bumb(s)/bags. Go to someone trustworthy. Rather have him/her inject too little and then repeat if it proves effective and you require more. I was told it takes about 6 weeks for the full effect but the effect set in quickly for me.
Don't expect a miracle, though. My under eye area is still not what it was pre-juvaderm!
  • Reply
If anyone has had any luck with cortisone injections or laser please let me know.
It's been over a year now. Many hyaluronidase shots - uneven contour, still puffy in places, and very saggy and baggy.
I wait and hope things will repair and settle. But it doesn't get any better.
I'm somewhat afraid of more Hyaluronidase because it has degraded my natural tissue so badly. Even a dermatologist confirmed this.
  • Reply
For the love of God to NOT use hyaluronidase (HND)!!! It is being used "off label" in attempt to correct doctor mistakes using fillers. It order to correct a doctor's mistake, HND should be used with the utmost of care and respect. It is a very powerful enzyme that will not only degrade filler unevenly if not injected sparsely and conservatively, but is also known to degrade native tissue. If any practitioner tells you otherwise, do not allow this person near your face. The best bet is to follow the advice "an ounce of prevention is worth a pound of cure."
  • Reply
Omg this is exactly what I am encountering!
  • Reply
Not to contradict you Krystal, but most PS's on real self recommend hyaluronidase without much concern. Where do you get this info?
  • Reply
Annonsr, I also think Krystal is 100% right, hyaluronidase can make things worse if it is administered unevenly and it is NOT a magic remedy, as every doctor would have you think. I think injections, vitrase or filler, in the sensitive under eye area should be approached cautiously - it causes trauma and can't be healthy for natural tissue. For me, it was worth the risk, if it diminishes the lumps/swelling.
  • Reply

Hi all, I have had 2 more hyaluronidase injections, it is a year later, and I am STILL struggling with the same problem! It diminished slightly with hyaluronidase but not enough. And the swelling gets better and worse. ANonsr, I would recommend trying hyaluronidase regardless of doctor's claim, but I would choose a highly rated doctor very experienced with filler and hyaluronidase(an oculoplastic surgeon, perhaps) Also, do the ridges get better and worse, depending on the day?

  • Reply
I have the same problem as this person. Had juvederm put in my tear trough area more than 1.5 years ago and it made a discoloured ridge under my eyes. The doctor who did it said there is no longer any more product in there, so he can't reverse it with that vitrase stuff. Is there anything else I can do or will a bit of vitrase help the area anyway - even if no juvederm is there still. It might muck things up worse if no juvederm is there and my eye area is somehow depleted... any advice is appreciated :-)
  • Reply
The above dr's comment is too vague. he acts as if vitrase is a cure all, as if you just inject in and voila! everything is fine again. this is not true if the person injecting vitrase does not do it correctly. you can go into a vicious circle if you are not careful. one thing i want all patients to heed: if you do not like the way the practitioner did your Juve job, DO NOT let him put in the vitrase! if he is not good enough to inject the Juve properly, there is a high chance he will not dissolve his mistake evenly. I have been contacted by a number of realself users who are having this same problem right now.
  • Reply

dear denvercolorado cincinnati - how are your eyes? swelling finally go away???

  • Reply
did anyone get back to you guys???? i am experiencin the same thing, its been a 1 1/2 and its not going back to normal. please let me know what you are experiencing.
  • Reply